Lightning, Johnson
- When
- June 19, 9:00 PM EST
- Where
- Johnson County, Franklin
- Property damage
- $425,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.490, -86.102 (the zone’s center; the record gives no point)
Lightning struck a $425,000 house destroying it.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Lightning struck a $425,000 house destroying it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 19, 3:00 PM EST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST TUE JUN 19 2001 FORECAST FOCUS WILL BE FROPA AND PCPN ASSOCIATED WITH IT. SFC DEWPOINTS ARE IN THE UPPER 60S WITH CU FIELD EXPANDING NORTH FROM SOUTHERN INDIANA. AT 19Z CDFNT IS APPROX FROM THE UP OF MICH TO SW MISSOURI. LAPS DATA HAS LIS IN THE -6 TO -8 RANGE WITH CAPES ANYWHERE FROM 2200 TO 4200 J/KG THROUGHOUT THE CWA. SOME CONVECTION FIRING IN THE NW CWA OUT AHEAD OF SFC FNT. WILL MAKE FINAL DECISION NEAR PRESS TIME ON WORDING IN ZONES WERE TSRA ARE CONCERNED. DUE TO NCEP BACKUP TEST MM5 AND NOGAPS IS WHAT WE HAVE TO CHOOSE FROM TODAY. MM5 AND NOGAPS CONSISTENT WITH PREVIOUS RUNS OF THE ETA/AVN IN BRINGING CDFNT THRU THE STATE BY 00Z. BEST DYNAMICS REMAIN BEHIND THE FNT WITH BULLSEYS OF UVVS AND H3 DIVERG OVR CENTRAL INDIANA AFTER FROPA. THIS CONTINUES INTO LATE WED MORNING AS ABUNDANT MOISTURE IS STILL AVAILABLE. WILL CONT POPS INTO EARLY WED AFTN. BASED ON HPC MANUAL PROGS...WILL LEAVE ALL BUT SE CWA DRY ON THURS AS FRONT IS NEAR THE OHIO RIVER BY THEN. FWC IS ONLY MOS AVAIL CURRENTLY AND TEMPS LOOK GOOD AND SEE NO REASON TO STRAY. .IND...NONE. SALLY
INZ021-028>031-035>049-051>056-060>062-067-200100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 701 PM EST TUE JUN 19 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA UNTIL 900 PM EST... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY THAT COVERS VERMILLION... FOUNTAIN...TIPPECANOE AND CARROLL COUNTIES HAS BEEN EXTENDED UNTIL 900 PM EST... AT 655 PM EST THUNDERSTORMS EXTENDED ALONG AND EITHER SIDE OF A LINE FROM KOKOMO TO BOWERS TO CLINTON. THE STORMS ARE MOVING VERY SLOWLY TO THE EAST AND NORTHEAST AND WILL BE NEAR ELWOOD...LEBANON AND BLOOMINGDALE BY 800 PM EST. ANOTHER CLUSTER OF STORMS WAS FROM BLOOMINGTON TO LYONS TO PLAINVILLE. THESE STORMS HAVE BEEN PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WINDS ESTIMATED TO 60 MPH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
707 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM BLOOMFIELD IN WIND DAMAGE
06/19/01 GREENE REPORTED BY HAM RADIO
OPERATOR. TREES DOWN AT
GREEN COUNTY COaURT HOUSE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM BLOOMINGTON IN .75 INCH HAIL
06/19/01 MONROE REPORTED BY STORM
SPOTTER.INZ021-028>031-035>049-051>057-060>065-067>072-200200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 804 PM EST TUE JUN 19 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA UNTIL 900 PM EST... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR VERMILLION...FOUNTAIN...TIPPECANOE AND CARROLL COUNTIES UNTIL 800 PM EST... AT 755 PM EST VERY STRONG THUNDERSTORMS WERE OCCURRING 30 MILES SOUTHWEST AND ALSO 25 TO 30 MILES SOUTH OF INDIANAPOLIS. ONE OF THE STORMS WERE LOCATED ABOUT 15 MILES WEST OF MARTINSVILLE AND ANOTHER STRONG STORM WAS LOCATED 15 MILES NORTHWEST OF COLUMBUS. THOSE STORMS MAY PRODUCE STRONG WINDS AND ZHAIL. MEANWHILE OTHER THUNDERSTORMS WERE LOCATED JUST NORTH OF GREENCASTLE...NEAR KOKOMO AND AROUND BEDFORD AND JUST WEST OF SHELBYVILLE. ALL OF THE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
822 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM MORRISTOWN IN WIND DAMAGE
06/19/01 SHELBY REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
826 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM O OLITIC IN WIND DAMAGE
06/19/01 LAWRENCE TREE BLOWN DOWN INTO
RESIDENCE HOUSE.
REPORTED BY PUBLIC.
0745 PM 4 NE BEDFORD IN WIND DAMAGE
06/19/01 LAWRENCE TWO TREES DOWN IN
PERSONS FRONT YARD.
REPORTED BY PUBLIC.
0819 PM ARLINGTON IN WIND DAMAGE
06/19/01 RUSH NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Indianapolis radar (KIND), 29 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248391.